Hi, I have been taking methadone 20mg/day for over a year. I have decided to quit cold turkey. It has been 3 days since i have taken any. My withdraws are getting worse. Can clonidine help with symptoms? any other suggestions will also help. I do have to work through all this although my job is not that bad i need any and all suggestions on how to do this the best way. Thanks
I don't know much about getting clean from methadone, but I am sure others will . Hang on, I'm sure others will answer your question. Keep posting on this forum. You should get a lot of help here. The weekends can be kinda slow, so be patient. Mary
May I ask why you decided to go cold turkey? Tapering down would have helped with Meth. Yes, the clonidine will help some, but remember that Methadone has a long half-life, and the symptoms may just be kicking in now.
In my journal in my profile there is an article written by a doc suggesting things for methadone withdrawals.. its called Nutrition and Detox I think.. it has tons of info onOTC and supplements to help ease some of the awfulness.. check it out might help you alot.
most I see says .1mg clonidine 3 times a day. I am taking .3mg two times a day and boy am I sleepy, hard to work. I have dropped 15mg of methadone last week alone and started really feeling it by day 3. I have 15mg more to go and I will jump from there, long time is what I have been told to expect. Problem I have now is my urge to use is coming back really strong since I'm stopping too fast.
i will have a look in your journal as i'm 23 day's clean of heroin but was on 110ml of meth a day. Now i've taper'd myself to 50ml but i carn't seem to get past it. I want to go onto a blocker & i'm of to my first n/a meeting tonight so that might help me get skill's on staying clean, Jeka 20 isnt alot but it's still enught to feel ill. Methadone is harder to come of than heroin in some cases as it take's alot longer to get out of your system. I'm assuming you used to use heroin ? Well i think idf you have beaten that addiction meth after the w/d's wont be to hard as we only use methadone as a helper with heroin w/d's. In my case i'll find it hard to get of it but will not crave for it once it's gone if enything i will be sooo happy i'm finally done with it. My best advise for you is to keep posting on here i found the sight by accident & it's the best accident i've ever had as the people on here really DO care we are all in the same boat no matter what we take were all addict's of ex addict's if there is such a thing ? that will help you through it. nat xx:)
Hello all~ New to posting...but not reading info on here. U guys have LOTS of good info.
I was on methadone last dec 2006...then had surgery and got back on my percs.
So ran outta them & docs so went back on methadone April this yr. Found out I had breast cancer & left the metadone because I was scared of the meds I would be on for chemo & all that. So I went off methadone and straight to fently patches. That took the withdrawl away from the methadone. But I still cant feel the affects of my percs & vic's. But I will tell ya, the first time I was on methadone treatment I was there about a yr. Then money problems came and they detoxed me 5mls a day so went from 60mls to O in 6 days. Not fun. And it was Christmas day...I was so sick.
So now...my doc took me off the fently patches I was sooo sick from that , and put me on Opana er, which isnt nothing IMO....so the surgey went great & I know the meds arent gonna last forever. So I'm gonna try the cold turkey without having to go back to the dang on clinic....10 bucks a day was killing me....plus $3.00 gas prices. Methadone is good for some pll. But when u dont have the money at the clinic...they dont care & will detox yer butt in a sec. But if u can find a personal doc & have insurance then thats good. But I would rather go off perc's anyday then to go through what I did a yr ago. But good luck to you!!!
hi to all and thanks for all your postings. I went to work today. it wasn't too bad, i was very agitated to where i couldn't stand to hear anyone talk. it is day 4 now and the withdraws are pretty much the same except for some leg pain
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.